Maryland, 2013Tornadoes and Hail in Maryland, June 13, 2013
June 13, 2013 · NWS LWX · 42 events in 10 counties and zones
A cold front stalled across the Mid Atlantic and low pressure formed and moved along it. Southerly flow advected gulf moisture into the region and showers and thunderstorms easily formed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- $48,000
- Events
- 42
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front stalled across the Mid Atlantic and low pressure formed and moved along it. Southerly flow advected gulf moisture into the region and showers and thunderstorms easily formed. Heavy rain, hail, damaging winds and tornadoes occurred throughout the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 13, 3:07 AM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 13, 3:07 AM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
407 AM EDT THU JUN 13 2013
.SYNOPSIS...
A COLD FRONT WILL REMAIN STALLED OUT NEAR THE MASON-DIXON LINE
THROUGH THIS EVENING. LOW PRESSURE WILL RIDE ALONG THE
BOUNDARY...IMPACTING THE AREA DURING THIS TIME. THE COLD FRONT
ASSOCIATED WITH THE LOW WILL PASS THROUGH TONIGHT AND HIGH PRESSURE
WILL SLOWLY BUILD TOWARD THE AREA FRIDAY THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 AM FOR MOST
OF THE AREA. A COMPLEX OF STORMS MOVING INTO WEST VIRGINIA WILL PASS
THROUGH THE AREA THIS MORNING. THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL.
THE PREVIOUS DISCUSSION FOLLOWS...
CURRENT ANALYSIS SHOWS A STALLED BOUNDARY NEAR THE
MASON-DIXON LINE AND POTENT LOW PRESSURE MOVING THROUGH THE OHIO
VALLEY. SHORTWAVE ENERGY IN THE WESTERLY FLOW ALOFT IS PASSING
THROUGH EARLY THIS MORNING.
SHOWERS AND THUNDERSTORMS OVER WEST VIRGINIA...SOUTHWEST
PENNSYLVANIA...AND A COMPLEX OF SHOWERS AND THUNDERSTORMS OVER
OHIO EARLY THIS MORNING ARE EXPECTED TO MOVE INTO OUR AREA BY
SUNRISE. STRENGTHENING SHEAR PROFILES AHEAD OF THE POTENT LOW
ALONG WITH MODERATE INSTABILITY SUGGESTS THAT SOME STORMS MAY
BECOME SEVERE...WITH LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL
THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED DUE
TO HIGH PRECIPITABLE WATERS FROM THE WARM AND MOIST AIRMASS
OVERHEAD. AS OF NOW...IT APPEARS THAT THE BEST CHANCE FOR SHOWERS
AND THUNDERSTORMS EARLY THIS MORNING WILL BE ACROSS THE NORTHERN
HALF OF THE CWA CLOSER TO THE SHORTWAVE ENERGY AND THE STALLED
BOUNDARY.
THE POTENT LOW OVER THE OHIO VALLEY WILL TRACK EAST LATER
TODAY...PASSING BY TO OUR NORTH THIS AFTERNOON. A SOUTHWEST FLOW IS
EXPECTED ACROSS OUR CWA ON THE WARM SIDE OF THE LOW. THEREFORE...HOT
AND HUMID AIR WILL CAUSE HIGH AMOUNTS OF INSTABILITY. THE SHEAR
PROFILES WILL BE QUITE STRONG AS THE JETSTREAM STRENGTHENS AHEAD OF
THE LOW. THE COMBINATION OF STRONG SHEAR PROFILES AND HIGH
INSTABILITY DOES POSE THE THREAT FOR A SIGNIFICANT SEVERE WEATHER
EVENT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
LARGE HAIL...AND THERE IS EVEN A THREAT FOR ISOLATED TORNADOES. THE
BEST CHANCE FOR SEVERE WEATHER WILL BE DURING THIS AFTERNOON AND
EARLY EVENING HOURS. THERE IS A THREAT ACROSS THE ENTIRE CWA FOR
SIGNIFICANT SEVERE WEATHER...BUT THE MOST WIDESPREAD COVERAGE IS
EXPECTED EAST OF THE BLUE RIDGE MOUNTAINS WHERE STORMS WILL HAVE
MORE TIME TO DEVELOP BEFORE DRIER AIR MOVES IN BEHIND THE COLD FRONT
THAT IS ASSOCIATED WITH THIS LOW. WINDY CONDITIONS ARE EXPECTED
AHEAD OF THE COLD FRONT FROM A STRONG PRESSURE GRADIENT. SOUTHWEST
WINDS WILL GUST FREQUENTLY AROUND 30 TO 35 MPH THIS AFTERNOON.
THE COLD FRONT THAT IS ASSOCIATED WITH THE LOW WILL PASS THROUGH THE
AREA FROM WEST TO EAST LATER THIS AFTERNOON AND EVENING. A STRONG
PRESSURE GRADIENT WILL CAUSE WINDY CONDITIONS TO PERSIST THROUGH
MUCH OF TONIGHT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE
BOUNDARY WITH GUSTS AROUND 30 TO 35 MPH. HIGHER WIND GUSTS ARE
POSSIBLE ACROSS THE MOUNTAINS...AND A WIND ADVISORY MAY BE NEEDED
PORTIONS OF THESE AREAS. A FEW SHOWERS ARE POSSIBLE OVERNIGHT BEHIND
THE COLD FRONT AS AN UPPER-LEVEL TROUGH BUILDS OVERHEAD. SEVERE
THUNDERSTORMS ARE POSSIBLE...MAINLY EARLY THIS EVENING AHEAD OF THE
COLD FRONT FOR LOCATIONS EAST OF THE BLUE RIDGE MOUNTAINS.
HOWEVER...DRIER AIR BEHIND THE COLD FRONT WILL PUT AN END TO ANY
SEVERE WEATHER THREAT LATER THIS EVENING. A FEW SHOWERS MAY LINGER
OVERNIGHT DUE TO AN UPPER-LEVEL TROUGH BUILDING OVERHEAD.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
500MB TROUGH AXIS SHOULD BE ALONG THE ATLANTIC COAST FRIDAY
MORNING. SHOWERS WILL BE POSSIBLE FOR THE START OF FRIDAY AS ENERGY
AND MID LEVEL MOISTURE LAGS BEHIND TROUGH ON THE BACKSIDE. COLD
FRONT WILL BE WELL TO OUR EAST AND NORTHWEST FLOW WILL BRING IN
COOLER AND DRIER AIR INTO THE MID ATLANTIC. HIGH PRESSURE FROM THE
WEST WILL MOVE INTO THE REGION AND THE PRESSURE GRADIENT WILL RELAX
BY FRIDAY NIGHT LESSENING WIND SPEEDS AT THE SFC AND DRYING OUT
ENTIRE COLUMN. CLEAR SKIES AND CALM WINDS ARE EXPECTED FRIDAY NIGHT
AND INTO SATURDAY MORNING.
HIGH PRESSURE WILL LEAD TO A SUNNY DAY IN THE MID ATLANTIC
SATURDAY. NW WINDS WILL CONTINUE FOR MOST OF THE DAY BEFORE BACKING
TO THE SW BY EVENING. HIGH CLOUDS WILL BEGIN TO STREAM IN FROM THE
SW SATURDAY NIGHT AS THE NEXT SHORTWAVE TROUGH APPROACHES FROM THE
WEST.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
ANOTHER ACTIVE PATTERN IS IN STORE FOR THE MID ATLANTIC BEGINNING
SUNDAY EVENING. ALBEIT ZONAL FLOW FOR THE START OF THE WORK WEEK
MULTIPLE DISTURBANCES WILL MOVE OVER THE REGION. SHOWERS WILL MOVE
INTO THE REGION SUNDAY EVENING AS THE FIRST SHORTWAVE TROUGH
APPROACHES THE OHIO VALLEY. THERE IS MINIMAL INSTABILITY IN FCST
SOUNDINGS AND ACTIVITY SEEMS TO MOVE THROUGH THE REGION OVERNIGHT
AND EXIT MONDAY SO CURRENT THINKING REGION WILL ONLY SEE SHOWERS.
LOW PRESSURE OVER THE NORTHERN PLAINS WILL APPROACH THE MID ATLANTIC
DURING THE START OF THE WEEK. SOUTHERLY FLOW WILL CONTINUE DURING
THIS TIME AND GULF MOISTURE WILL BE ADVECTED NORTHWARD. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME. TRACK OF LOW
PRESSURE AND COLD FRONTAL PASSAGE WILL DEPICT THE THUNDERSTORM
THREAT FOR THE MID ATLANTIC. LONG RANGE MODEL GUIDANCE HAS A RANGE
OF POSSIBILITIES THIS FAR OUT BUT TUESDAY NIGHT AND WEDNESDAY SEEM
THE BEST FOR FRONTAL PASSAGE. HIGH PRESSURE MOVES IN FROM THE WEST
BEHIND FRONTAL PASSAGE.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
LOW PRESSURE WILL PASS BY TO THE NORTH THIS AFTERNOON AND THE COLD
FRONT ASSOCIATED WITH THE LOW WILL PASS THROUGH THE TERMINALS LATE
THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED
AHEAD OF THE BOUNDARY. THUNDERSTORMS WILL LIKELY BECOME
SEVERE...WITH DAMAGING WIND GUSTS...LARGE HAIL...AND EVEN ISOLATED
TORNADOES. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE THIS
AFTERNOON AND EARLY EVENING.
SOUTHWEST WINDS AHEAD OF THE COLD FRONT WILL GUST AROUND 30 KNOTS
LATE THIS MORNING AND AFTERNOON. WINDS WILL SHIFT TO THE NORTHWEST
BEHIND THE COLD FRONT WITH GUSTS AROUND 30 KNOTS.
VFR CONDITIONS EXPECTED THIS WEEKEND. SHOWERS WILL MOVE INTO THE
REGION SUNDAY NIGHT BUT RESTRICTIONS ARE EXPECTED.
&&
.MARINE...
LOW PRESSURE WILL PASS BY TO THE NORTH OF THE WATERS LATE THIS
AFTERNOON AND EVENING. THE COLD FRONT ASSOCIATED WITH THE LOW WILL
PASS THROUGH THE WATERS THIS EVENING. SHOWERS AND THUNDERSTORMS ARE
EXPECTED AHEAD OF THE BOUNDARY. THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...LARGE HAIL...AND EVEN
ISOLATED WATERSPOUTS. THE BEST CHANCE FOR THE SEVERE THUNDERSTORMS
WILL BE THIS AFTERNOON AND EVENING.
GUSTY WINDS ARE EXPECTED AHEAD OF THE COLD FRONT WITH SOUTHWEST
WINDS GUSTING AROUND 30 KNOTS THIS AFTERNOON. WINDS WILL SHIFT TO
THE NORTHWEST BEHIND THE COLD FRONT WITH FREQUENT GUSTS AROUND 30
KNOTS. A GALE WARNING MAY BE NEEDED FOR PORTIONS OF THE WATERS
TONIGHT.
NW WINDS WILL CONTINUE FRIDAY AND INTO SATURDAY AS COLD FRONT
DEPARTS TO THE EAST. WINDS WILL RELAX FRIDAY NIGHT AND INTO THE
WEEKEND AS HIGH PRESSURE MOVES OVER THE WATERS. SHOWERS WILL MOVE
INTO THE REGION SUNDAY NIGHT.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE CWA THROUGH THURSDAY.
WET ANTECEDENT CONDITIONS HAS RESULTED IN A 1-HR FFG AROUND AN INCH.
THERE IS A POTENTIAL FOR A COMPLEX OF SHOWERS AND STORMS TO MOVE
OVER THE CWA EARLY THIS MORNING. IF THE COMPLEX HOLDS UP...IT WILL
HAVE THE POTENTIAL TO PRODUCE HVY DOWNPOURS WITH RAINFALL RATES OVER
ONE INCH PER HOUR. THE BEST CHANCE FOR RAIN EARLY THIS MORNING WILL
BE OVER NRN MD...NORTHERN VA...AND THE ERN WV PANHANDLE...CLOSER TO
A STALLED BOUNDARY.
STEADY HEAVIER RAIN IS MORE LIKELY NORTH OF THE AFOREMENTIONED
BOUNDARY...WHICH LIKELY PUTS WIDESPREAD HEAVY PRECIPITATION NORTH OF
THE AREA THIS AFTERNOON. HOWEVER...EVEN CONVECTIVE ACTIVITY THAT
DEVELOPS SOUTH OF THE WARM FRONT WILL DEFINITELY BE CAPABLE OF
PRODUCING 1-2 INCHES OF RAINFALL IN A SHORT PERIOD OF TIME.
&&
.TIDES/COASTAL FLOODING...
STRONG SOUTHERLY WINDS WILL DEVELOP LATER BY THIS AFTERNOON. THIS
WILL CAUSE TIDAL ANOMALIES TO INCREASE. HOWEVER...THE WIND SHOULD BE
WEST OF SOUTH AND THE STRONGEST WINDS WILL OCCUR DURING THE LOWER OF
THE TWO HIGH TIDE CYCLES THIS AFTERNOON AND EVENING.
THEREFORE...WATER LEVELS SHOULD REMAIN BELOW THRESHOLDS FOR MINOR
COASTAL FLOODING. WINDS WILL SHIFT TO THE NORTHWEST TONIGHT.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MDZ003-501-502.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR MDZ004>007-009>011-
013-014-016>018.
VA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR VAZ025>031-036-
037-503-504.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ038>040-042-
050>057-501-502.
WV...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR WVZ050>053-055-
501>506.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 1 PM EDT FRIDAY
FOR ANZ530>543.
&&
SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...HAS
LONG TERM...HAS
AVIATION...BJL/HAS
MARINE...BJL/HAS
HYDROLOGY...KLEIN/BJL
TIDES/COASTAL FLOODING...BJLHazardous weather outlook, Jun 13, 4:06 AM EST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
506 AM EDT THU JUN 13 2013
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
141000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
506 AM EDT THU JUN 13 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 AM THIS MORNING.
A COMPLEX OF STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING
WIND GUSTS AND LARGE HAIL.
THERE IS RISK FOR A SIGNIFICANT SEVERE WEATHER EVENT THIS
AFTERNOON...WITH THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS AS
WELL AS LARGE HAIL AND A FEW TORNADOES.
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR THE
OUTLOOK AREA. SEE WBCFFALWX FOR FURTHER DETAILS.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY TODAY THROUGH TONIGHT. A GALE WARNING
MAY BE NEEDED FOR PORTIONS OF THE WATERS TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SMALL CRAFT ADVISORY CONTINUES FOR THE WATERS UNTIL 1 PM FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-141000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
506 AM EDT THU JUN 13 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 AM THIS MORNING.
A COMPLEX OF THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS AND LARGE HAIL.
THERE IS RISK FOR A SIGNIFICANT SEVERE WEATHER EVENT THIS
AFTERNOON...ESPECIALLY EAST OF THE BLUE RIDGE...WITH THE
POTENTIAL FOR WIDESPREAD DAMAGING WINDS AS WELL AS LARGE HAIL AND
A FEW TORNADOES.
A FLASH WATCH IS IN EFFECT THROUGH TODAY FOR THE OUTLOOK AREA. SEE
WBCFFALWX FOR FURTHER DETAILS.
NORTHWEST WINDS BEHIND A COLD FRONT LATE THIS AFTERNOON AND
EVENING MAY GUST BETWEEN 40 AND 50 MPH...MAINLY ACROSS THE HIGHER
ELEVATIONS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY.
Event by event
33 thunderstorm wind, 6 hail, 3 tornado. Local standard time, as filed.
Thunderstorm Wind, Washington
- When
- June 13, 6:38 AM EST
- Where
- Washington County, 1.58 mi WNW of Keedysville
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 39.485, -77.729
There was a tree down at 18334 Mansfield Road in Keedysville Maryland.
Hail, Frederick
- When
- June 13, 6:40 AM EST
- Where
- Frederick County, 1.25 mi NE of Walkersville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.491, -77.331
Thunderstorm Wind, Frederick
- When
- June 13, 6:54 AM EST
- Where
- Frederick County, 1.06 mi WNW of Woodsboro
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 39.535, -77.339
There were several trees down.
Thunderstorm Wind, Frederick
- When
- June 13, 6:59 AM EST
- Where
- Frederick County, 1.81 mi S of Ladiesburg
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 39.554, -77.266
There were several trees down.
Hail, Frederick
- When
- June 13, 7:01 AM EST
- Where
- Frederick County, 0.86 mi SSW of Johnsville
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.519, -77.237
Hail, Carroll
- When
- June 13, 7:11 AM EST
- Where
- Carroll County, 4.16 mi WSW of Mc Kinstrys
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.519, -77.237
Hail, Carroll
- When
- June 13, 7:14 AM EST
- Where
- Carroll County, 1.38 mi W of New Windsor
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.547, -77.126
Hail, Carroll
- When
- June 13, 7:17 AM EST
- Where
- Carroll County, 1.47 mi WSW of Smallwood
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.514, -77.007
Thunderstorm Wind, Baltimore
- When
- June 13, 7:34 AM EST
- Where
- Baltimore County, 0.11 mi W of Woodensburg
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $250
- Reported by
- NWS Employee
- Coordinates
- 39.500, -76.832
There was a large tree limb six inches in diameter down.
Thunderstorm Wind, Harford
- When
- June 13, 7:40 AM EST
- Where
- Harford County, 2.51 mi W of Pylesville
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.698, -76.417
Trees were reported down.
Thunderstorm Wind, Baltimore
- When
- June 13, 7:46 AM EST
- Where
- Baltimore County, 0.96 mi NNW of Sweet Air
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 39.532, -76.539
There was one tree down at 14910 Dunston Lane.
Thunderstorm Wind, Harford
- When
- June 13, 7:55 AM EST
- Where
- Harford County, 0.9 mi SSE of Gibson
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 39.568, -76.324
There were trees reported down.
Thunderstorm Wind, Anne Arundel
- When
- June 13, 8:30 AM EST
- Where
- Anne Arundel County, 0.2 mi NW of Annapolis
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Crop damage
- $500
- Reported by
- Newspaper
- Coordinates
- 38.972, -76.503
A large tree fell next to the Annapolis Police Station on Taylor Street damaging a fence, a vehicle and breaking a window in the building.
Thunderstorm Wind, St. Mary'S
- When
- June 13, 2:21 PM EST
- Where
- St. Mary'S County, 0.48 mi S of Avenue
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 38.243, -76.770
There were multiple 3 to 5 inch in diameter tree branches knocked down from Coltons Point and Waterloo Circle area to Coltons Point and Oakley Road area.
Tornado, St. Mary'S
- When
- June 13, 2:24 PM EST to 2:42 PM EST
- Where
- St. Mary'S County, 0.56 mi WSW of Oakley to 0.9 mi NE of California
- Rating
- EF0
- Path length
- 13.83 mi
- Path width
- 200 yd
- Crop damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.278, -76.740
Damage was intermittent along the path and was confined to tree damage and damage resulting from downed trees. Numerous large trees were uprooted and some trees were topped. Many were noted in the vicinity of Oakley Road and Hodges Road between Old Rolling Road and Joan Drive and between Shady Mile Drive and Town Creek Road.
Thunderstorm wind damage also occurred across Coltons Point between Serenity Lane and Point Breeze Road. Many large trees were uprooted in this area.
Thunderstorm Wind, St. Mary'S
- When
- June 13, 2:27 PM EST
- Where
- St. Mary'S County, 0.63 mi N of Compton
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.279, -76.698
There were multiple trees down along Lady Baltimore Ave.
Thunderstorm Wind, St. Mary'S
- When
- June 13, 2:28 PM EST
- Where
- St. Mary'S County, 0.43 mi NNE of Avenue
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.256, -76.768
There were numerous trees down around Coltons Point.
Thunderstorm Wind, St. Mary'S
- When
- June 13, 2:28 PM EST
- Where
- St. Mary'S County, 0.46 mi ESE of Compton
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 38.268, -76.692
There was a large tree down across Army Road.
Thunderstorm Wind, St. Mary'S
- When
- June 13, 2:28 PM EST
- Where
- St. Mary'S County, 0.47 mi SE of Compton
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 38.265, -76.694
There were two trees down in a yard along Tippit Road.
Thunderstorm Wind, St. Mary'S
- When
- June 13, 2:32 PM EST
- Where
- St. Mary'S County, 0.49 mi W of Redgate
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $100
- Reported by
- Trained Spotter
- Coordinates
- 38.271, -76.609
There were small branches about a half an inch in diameter and other debris swirling around in the strongest winds. Estimated wind gusts in excess of 70 mph near and to the south of Leonardstown High School.
Thunderstorm Wind, St. Mary'S
- When
- June 13, 2:37 PM EST
- Where
- St. Mary'S County, 0.47 mi SE of Valley Lee
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.196, -76.513
There were numerous trees down.
Tornado, Montgomery
- When
- June 13, 2:38 PM EST to 2:59 PM EST
- Where
- Montgomery County, 0.54 mi E of Seneca to 1.07 mi WNW of Burtonsville
- Rating
- EF0
- Path length
- 20.1 mi
- Path width
- 150 yd
- Property damage
- $1,000
- Crop damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.080, -77.320
From eyewitness accounts, radar imagery and a ground survey concluded a long track EF-0 tornado occurred in Montgomery County MD on the afternoon of June 13, 2013. Peak winds were estimated at 75 mph. Damage was almost entirely from downed trees. In that regard numerous homes and a few parked vehicles were damaged by trees falling onto them.
First damage was noted near the Bretton Woods golf course along River Road. Damage continued along Bonnie Dale Drive and Glenhurst Ct where several trees were downed in the community. Also, near the intersection of Turkey Foot Road and Jones Lane in southwest Montgomery County near North Potomac MD a few large trees were over the road. The tornado raced east at nearly 60 mph to the northern section of Rockville MD. At least 14 homes were significantly damaged by uprooted trees. As it continued east to the Norbeck and Aspen Hill area 30 trees were uprooted in the Manor County Golf Club as well as numerous homes damaged in the surrounding communiteis from tree damage. Tree damage was noted along the intercounty connector route 200 at the Layhill Road exit. Finally a few trees were downed in Spencerville and Burtonsville.
Additionally there was a parallel 7 miles path of damage through South Rockville and Glenmont MD with similar tree damage. This area was found to be straight line winds from the outflow just south of the tornado from the parent supercell storm.
Hail, St. Mary'S
- When
- June 13, 2:40 PM EST
- Where
- St. Mary'S County, 0.95 mi NW of Chingville
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.241, -76.560
Thunderstorm Wind, St. Mary'S
- When
- June 13, 2:41 PM EST
- Where
- St. Mary'S County, 0.29 mi S of Lnrdtwn St Marys Arp
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.316, -76.549
Tornado, St. Mary'S
- When
- June 13, 2:42 PM EST to 2:45 PM EST
- Where
- St. Mary'S County, 1.57 mi NNW of Sotterley to 3.04 mi NNE of Sotterley
- Rating
- EF0
- Path length
- 1.8 mi
- Path width
- 75 yd
- Crop damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.401, -76.541
Peak winds are estimated to have been 70 mph and the tornado was on the ground for three minutes. The tornado uprooted two oak trees that were one to two feet in diameter and snapped several others at their bases. It blew the roof off of a farm outbuilding and caused additional damage to the wooden planks. Several pine trees had their limbs ripped off. Four to six inch diameter tree limbs were blown onto portions of Cage Farm Road. Grassy fields surrounding the area indicate the tornado may have lifted and descended along its path.
Thunderstorm Wind, St. Mary'S
- When
- June 13, 2:43 PM EST
- Where
- St. Mary'S County, 0.56 mi SW of Beachville
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.144, -76.427
Thunderstorm Wind, Montgomery
- When
- June 13, 2:45 PM EST
- Where
- Montgomery County, 1.85 mi E of Glen
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Crop damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 39.046, -77.186
There were multiple 8 to 9 inch diameter tree branches knocked down and a basketball backboard broken off.
Thunderstorm Wind, Montgomery
- When
- June 13, 2:47 PM EST
- Where
- Montgomery County, 2.34 mi WSW of Luxmanor
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $500
- Reported by
- Public
- Coordinates
- 39.040, -77.162
Thunderstorm Wind, Montgomery
- When
- June 13, 2:49 PM EST
- Where
- Montgomery County, 0.23 mi WNW of Rockville
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 39.081, -77.154
This was reported by a hand held anemometer.
Thunderstorm Wind, Montgomery
- When
- June 13, 2:49 PM EST
- Where
- Montgomery County, 0.23 mi WNW of Rockville
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $500
- Reported by
- Public
- Coordinates
- 39.081, -77.154
A tree fell on a house on High Wood Drive in Rockville MD.
Thunderstorm Wind, Montgomery
- When
- June 13, 2:49 PM EST
- Where
- Montgomery County, 1.01 mi SW of Autrey Park
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 39.060, -77.134
Thunderstorm Wind, Montgomery
- When
- June 13, 2:49 PM EST
- Where
- Montgomery County, 1.35 mi WSW of Montgomery Vlg
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 39.160, -77.202
A tree snapped at Montgomery Village Golf Club.
Thunderstorm Wind, Montgomery
- When
- June 13, 2:49 PM EST
- Where
- Montgomery County, 0.23 mi WNW of Rockville
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.081, -77.154
There were several trees down or split on the 700 Block of Smallwood Road.
Thunderstorm Wind, Montgomery
- When
- June 13, 2:54 PM EST
- Where
- Montgomery County, 0.38 mi WSW of Hollywood Park
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.068, -77.006
Thunderstorm Wind, Montgomery
- When
- June 13, 2:55 PM EST
- Where
- Montgomery County, 0.32 mi SSW of Colesville
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 39.075, -77.002
There was a tree down near the intersection of Randolph Road and New Hampshire Avenue.
Thunderstorm Wind, Prince George'S
- When
- June 13, 3:04 PM EST
- Where
- Prince George'S County, 0.61 mi ESE of Ammendale
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.048, -76.889
Thunderstorm Wind, Prince George'S
- When
- June 13, 3:05 PM EST
- Where
- Prince George'S County, 0.88 mi SSW of High Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 39.108, -76.905
There was one tree uprooted into a house at 5900 Parkway Drive.
Thunderstorm Wind, Prince George'S
- When
- June 13, 3:06 PM EST
- Where
- Prince George'S County, 1.01 mi SSE of High Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 39.108, -76.890
There was a tree down on Park Hall Drive near Sandy Spring Road.
Thunderstorm Wind, Howard
- When
- June 13, 3:06 PM EST
- Where
- Howard County, 0.63 mi NNW of North Laurel
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 39.139, -76.883
There was a tree down at 10700 Scaggsville Road.
Thunderstorm Wind, Howard
- When
- June 13, 3:08 PM EST
- Where
- Howard County, 1.32 mi SW of Savage
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 39.119, -76.850
There was a tree down along All Saints Road.
Thunderstorm Wind, Anne Arundel
- When
- June 13, 3:08 PM EST
- Where
- Anne Arundel County, 0.89 mi E of Jessup
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.151, -76.763
A tree fell onto a house in Jessup while another tree was down around Apple Ave and Orchard Av.
Thunderstorm Wind, Anne Arundel
- When
- June 13, 3:45 PM EST
- Where
- Anne Arundel County, 1.18 mi NNW of Revell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Crop damage
- $500
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.086, -76.536
There were trees and wires down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 13, 20132 deaths · $1.7 million · 1.5 in hail · 11 events
- Damaging Winds and Lightning Strike in North Carolina, June 13, 20131 death · 4 injured · $8.1 million · 65 kt wind · 39 events
- Hail and Damaging Winds in Virginia, June 13, 20131 death · $728,000 · 1.75 in hail · 58 events
- Tornadoes and Hail in Georgia, June 13, 20132 injured · $731,000 · EF1 · 34 events
- Tornado and Hail in North Carolina, June 13, 20133 injured · $450,000 · EF1 · 36 events
- Hail and Damaging Winds in Virginia, June 13, 2013$873,000 · 1.75 in hail · 40 events
- Tornadoes and Flash Flooding in Tennessee, June 13, 2013$296,000 · EF1 · 31 events
- Tornadoes and Hail in Virginia, June 13, 2013$90,000 · EF0 · 46 events
- Damaging Winds in Ohio, June 13, 2013$271,000 · 55 kt wind · 9 events
- Flooding and Damaging Winds in Pennsylvania, June 13, 2013$78,000 · 50 kt wind · 32 events
- Tornado in Oregon, June 13, 2013$100,000 · EF1 · 1 event
- Hail and Damaging Winds in Mississippi, June 13 to 17, 2013$130,000 · 53 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461382, 461399, 461405, 461406, 461402, 461403, 461404, 461408, 461410, 461417, 461418, 461426, 461425, 462126, 460443, 462130, 462132, 462134, 462138, 462140, 462142, 460451, 462144, 462145, 460447, 462146, 461762, 461785, 461767, 461771, 461780, 461781, 461782, 461783, 461784, 461786, 461787, 461788, 461789, 461790, and more.